Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Can depo side effects mimic pregnancy symptoms?

I have had 3 rounds of depo so far. Since this last one (july 8) I have ben feeling really.... bad. I have headaches, bowel problems, sore nipples, milk production has gone up(haven't BF for 7 months). Is this depo or something else? I haven't been late on a shot, so I really doubt I'm pregnant.

Answer Question
 
Anonymous

Asked by Anonymous at 12:02 AM on Aug. 27, 2009 in Just for Fun

Answers (6)
  • I would talk to your doctor about it. I got head aches and sore boobs when I first started the shots and when I went off them. My hubby also told me I was a total b*tch when I first started and ended. lol
    MizAnn

    Answer by MizAnn at 12:08 AM on Aug. 27, 2009

  • I didn't have the depo after being pregnant, however i did have it a few years ago and I gained weight, ate constantly, headaches, and everything there are several things that can be side effects from the depo shot.. I did a little research and here's what i came up with for other depo shot cont...
    Bluesdawg02

    Answer by Bluesdawg02 at 12:14 AM on Aug. 27, 2009

  • Menstrual irregularities
    Bleeding, spotting and amenorrhea (not having periods) are common. After a year of Depo-Provera injections, 57% of women are not menstruating. After 2 years, 68% of women are not menstruating. If you stop getting Depo-Provera injections, your period usually returns within 3 to 10 months.

    Pregnancy-like symptoms
    These symptoms include sore breasts, nausea, fatigue, and abdominal discomfort. They may occur after the first 4 injections but usually go away. If you experience a spotty darkening of the skin (usually on the face), this symptom may not go away completely.

    Weight changes
    Weight changes may occur due to increased appetite. Average weight gain is 3 pounds by the end of the 1st year and 5 to 7 pounds, total, by the end of the 2nd year.

    * 33.5% of women on Depo-Provera gain weight
    * 20% of women on Depo-Provera lose weight
    * 10% of women on Depo-Provera have no change in their weight.
    Bluesdawg02

    Answer by Bluesdawg02 at 12:14 AM on Aug. 27, 2009

  • Depression
    Depression may occur but the cause is unclear. It does go away if you stop using Depo-Provera.

    Other symptoms
    Other symptoms can include headache, dizziness, nervousness, some loss of scalp hair, some increase in body hair, a decrease in sex drive, leg cramps, and bloating. They may or may not be caused by Depo-Provera. Report any of these side effects to your medical provider immediately.
    Bluesdawg02

    Answer by Bluesdawg02 at 12:14 AM on Aug. 27, 2009

  • Oh yeah as for the comment about being a pshyco b***h i was completely, hard to get along with nothing was good enough etc... hope the rest of the info helped.
    Bluesdawg02

    Answer by Bluesdawg02 at 12:15 AM on Aug. 27, 2009

  • a lot of women i know got pregnant on that..just saying im not on just know people and some didnt.. can you be on that and BF? it i choose the mini pill and its a pain in my ass lol
    letlovegrow

    Answer by letlovegrow at 2:03 AM on Aug. 27, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN